Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Pain in right side and down leg, diarrhea, kidney pain, low appetite, nausea. Drinking Gatorade

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Pain in right side and down leg woke me a week ago. Since then I've had diarrhea daily, pain in kidney area moving to lower back and pain in stomach, abdomen and groin area. Not much appetite, nauseous in mornings. Drinking water/Gatorade mix but still feel dry. Shaky and a bit dizzy and no energy.
Posted Fri, 21 Sep 2012 in Digestion and Bowels
Answered by Dr. Mayank Bhargava 12 minutes later
Thanks for posting your query.
Do you have any swelling / redness in right lower limb?
As such there is no correlation between right sided abdominal pain and right lower limb.
Bach ache may be associated with right sided leg pain.
Have you taken some edibles in restaurants?
As you have past history of splenectomy, you are at high risk of getting of infection with capsulated bacteria.
Do you have abdominal bloating/ abdominal heaviness/ excessive flatulence/ spasmodic abdominal pain and fever?
You are most likely suffering from acute gastroenteritis as your symptoms suggest.
You should consult with physician/ gastro-physician and should go for following investigations: complete blood count, stool examination, urine analysis, serum electrolytes, renal function test, ultrasound imaging.
You should take complete antibiotic course, anti-spasmodics, probiotics for rapid recovery.
You should avoid milk and all milk products such as cheese, yogurt, butter.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Pain in right side and down leg, diarrhea, kidney pain, low appetite, nausea. Drinking Gatorade 25 minutes later
Thank you. No swelling or redness in leg, no fever. We did eat out quite a bit as we had company and were on the go. Yes, I have bloating and flatulence as well.

My doctor did check blood and urine and all looked ok. I submitted stool samples but have not received the results as of yet. I've been scheduled for a colonoscopy.

She did prescribe Flagyl which I took for one day but it made me feel worse. Is this the correct antibiotic for gastro issues or infection?
Answered by Dr. Mayank Bhargava 7 hours later
Flagyl contains metronidazole and associated with severe metallic taste.
You should go for ornidazole or tinidazole, associated with lesser side effects.
These medicines are available in combination with Floroquinolones.
Along with this, you should also take cefixime / cefpodoxime on written rescription.
You should also take antispasmodics, probiotics.
Take care and get well soon,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor